Alert archive / Nebraska / Red Flag Warnings in 2026

Red Flag Warning 8, NWS North Platte, NE

February 26, 202616 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Feb 26, 2026, 9:47 PM MST for 16 counties in Nebraska. It took effect at Feb 27, 2026, 10:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2026, 9:47 PM MST (04:47 UTC)
In effect from
Feb 27, 2026, 10:00 AM MST
Expired
Feb 27, 2026, 5:00 PM MST
In force
7 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Keith County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Sheridan County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 16 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2026-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2026-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2690 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

145 
WWUS83 KLBF 270447
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
1047 PM CST Thu Feb 26 2026

NEZ204-208-271300-
/O.NEW.KLBF.FW.W.0008.260227T1700Z-260228T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-
1047 PM CST Thu Feb 26 2026 /947 PM MST Thu Feb 26 2026/

...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ TO 6 PM
CST /5 PM MST/ FRIDAY FOR LOW RELATIVE HUMIDITY AND GUSTY
NORTHWEST WINDS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity and gusty northwest winds,
which is in effect from 11 AM CST /10 AM MST/ to 6 PM CST /5 PM 
MST/ Friday.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR and Fire Weather Zone 208 Niobrara 
  Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest.

* TIMING...11 AM CST/10 AM MST/ to 6 PM CST/5 PM MST/ Friday.

* WINDS...Northwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...In the low to middle 60s.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
138 
WWUS83 KLBF 271943
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
143 PM CST Fri Feb 27 2026


NEZ204-208-280000-
/O.CON.KLBF.FW.W.0008.000000T0000Z-260228T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-
143 PM CST Fri Feb 27 2026 /1243 PM MST Fri Feb 27 2026/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY NORTHWEST WINDS
FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR and Fire Weather Zone 208 Niobrara 
  Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest.

* TIMING...11 AM CST/10 AM MST/ to 6 PM CST/5 PM MST/ Friday.

* WINDS...Northwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* TEMPERATURES...Up to 65.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
817 
WWUS83 KLBF 272009
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
209 PM CST Fri Feb 27 2026

NEZ209-280000-
/O.EXA.KLBF.FW.W.0008.000000T0000Z-260228T0000Z/
Loup Rivers Basin-
209 PM CST Fri Feb 27 2026

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR 
LOW RELATIVE HUMIDITY AND GUSTY NORTHWEST WINDS FOR PORTIONS OF 
WESTERN AND NORTH CENTRAL NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for for low relative humidity and gusty northwest
winds, which is in effect until 6 PM CST this evening.

* AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin.

* TIMING...11 AM CST/10 AM MST/ to 6 PM CST/5 PM MST/ Friday.

* WINDS...Northwest 5 to 15 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...Up to 67.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-208-280000-
/O.CON.KLBF.FW.W.0008.000000T0000Z-260228T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-
209 PM CST Fri Feb 27 2026 /109 PM MST Fri Feb 27 2026/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY NORTHWEST WINDS
FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR and Fire Weather Zone 208 Niobrara 
  Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest.

* TIMING...11 AM CST/10 AM MST/ to 6 PM CST/5 PM MST/ Friday.

* WINDS...Northwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* TEMPERATURES...Up to 65.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
649 
WWUS83 KLBF 272355
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
555 PM CST Fri Feb 27 2026

NEZ204-208-209-280100-
/O.EXP.KLBF.FW.W.0008.000000T0000Z-260228T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-
555 PM CST Fri Feb 27 2026 /455 PM MST Fri Feb 27 2026/

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
EVENING FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...

Winds will continue to weaken this evening and humidity will
slowly rise as temperatures fall. However, poor overnight recovery
to only 45 to 55 percent is expected for much of western and
southwest Nebraska. The threat for critical fire weather 
conditions has ended.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Feb 26, 4:34 PM MST, 5 hours 13 minutes earlier. Its key messages:

  • Elevated to near critical fire weather conditions are expected Friday due to a combination of mild, dry, and breezy conditions.
  • Colder temperatures return Sunday into Monday. Low chances for light snow Sunday morning across the east, and low chances for light rain or light snow Monday into Monday night.
Area forecast discussion, Feb 26, 4:34 PM MST, 5 hours 13 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
534 PM CST Thu Feb 26 2026

.KEY MESSAGES...

- Elevated to near critical fire weather conditions are expected
  Friday due to a combination of mild, dry, and breezy
  conditions.

- Colder temperatures return Sunday into Monday. Low chances for
  light snow Sunday morning across the east, and low chances for
  light rain or light snow Monday into Monday night.

&&

.SHORT TERM /THROUGH FRIDAY NIGHT/...
Issued at 130 PM CST Thu Feb 26 2026

A weak surface trough of low pressure will move into eastern
Nebraska tonight, with a prevailing west wind to around 10 mph.
With clear skies, lows will fall into the low 30s Friday
morning. Humidity recovery tonight will be poor to around 50
percent.

Friday, winds will turn northwest behind a weak front. Highs
are forecast to be 3 to 5 degrees warmer than today mainly in
the mid to upper 60s, and used a blend of the NBM 50th
percentile. Skies will continue to remain sunny. Low afternoon
humidity and gusts to around 20 mph across portions of the area
through early afternoon will bring elevated to near critical
fire conditions. Further details found in the Fire Weather
Section.

Friday night, an upper trough will be in place across the
Northern Plains and Great Lakes Region. This will push a
backdoor cold front into north central Nebraska after midnight.
Lows will be colder from the low 20s north to upper 20s
southwest.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 130 PM CST Thu Feb 26 2026

On Saturday, a backdoor cold front will bring modified arctic
air into the region. Models differ on extend of the cold air,
with the ECMWF slowest bringing in the colder air, while the GFS
remains the coldest and most aggressive. The current forecast
continues to show contrasting highs, from near 40 far northeast
(Butte), to low 60s far southwest (Imperial).

Saturday night into Sunday, surface high pressure will remain
over the region. Skies becoming cloudy Saturday night ahead of
an H7 trough moving into the panhandle and eastern CO late. On
Sunday, a chance for light snow, mainly across central and
eastern Nebraska, especially southeast Nebraska. The NBM
probability of an inch or more of snowfall has lessened
considerably since yesterday, and is only 10 percent near and
east of Broken Bow through O'Neill. The current forecast has a
20 to 30 percent chance of light snow near and east of Highway
83 for Sunday, mainly during the morning.

Unsettled weather continues Monday through Thursday as upper
troughs across the western U.S. move into and approach the
region. POPs are mainly 20 to 30 percent each day.Precipitation
type rain, and/or snow Monday into Monday night, followed by
rain Tuesday through Thursday. NBM probability of a tenth of an
inch or more is highest Tuesday night into Wednesday, from 30 to
50 percent across southwest into central Nebraska. While
precipitation is much needed across the area, the overall
chances remain fairly low.

Highs Sunday expected to range from the mid 40s far western
Sandhills, to low to mid 30s east. Monday low 40s to near 50
and 50s Tuesday and Wednesday. Slightly warmer Thursday from
upper 50s to low 60s.

&&

.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 533 PM CST Thu Feb 26 2026

VFR conditions will continue through the next 24 hours with mainly
SKC.

Variable, light winds will prevail this evening into Friday morning
at KLBF, becoming northwestrly around 10 kts Friday afternoon.

At KVTN, westerly to northwesterly winds to 10 kts will continue
through Friday morning, increasing Friday afternoon with sustained
northwest winds around 10 kts and gusts up to 25 kts.

&&

.FIRE WEATHER...
Issued at 130 PM CST Thu Feb 26 2026

On Friday, with slightly drier air in place and warmer
temperatures forecast across the forecast area, this will lead
to minimum RH of 15 to 20 percent across most of the forecast
area by afternoon. The surface pressure gradient will be weak,
with northwest winds stronger late morning through early
afternoon, then diminishing. Gusts to around 20 mph, and locally
to 25 mph are possible through early afternoon across the
southeast panhandle and far southwest and also eastern portions
of north central Nebraska, where near critical fire conditions
will exist.

With winds diminishing mid to late afternoon, an overlap of wind
gusts and lowest humidity is not expected. Therefore, no fire
weather headlines are expected.

By Saturday, a backdoor cold front will bring cooler
temperatures and a northeast wind 10 to 15 mph. Afternoon
humidity will improve to 25 to 40 percent, except in the far
southwest (Imperial), where humidity may fall to near 20
percent.

Much cooler temperatures will develop and persist Sunday into
Monday. By Tuesday night into Wednesday, low level moisture
will increase across the forecast area in advance of an upper
level trough of low pressure. This will bring increased chances
for precipitation across the area during the middle of next
week.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Brown/Labenz
FIRE WEATHER...Roberg
Hazardous weather outlook, Feb 26, 2:54 PM MST, 6 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
354 PM CST Thu Feb 26 2026

NEZ004>010-022>029-035>038-056>059-069>071-094-272200-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
354 PM CST Thu Feb 26 2026 /254 PM MST Thu Feb 26 2026/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Elevated to near critical fire weather conditions are expected
Friday afternoon across all of western and north central Nebraska.
The greatest threat is generally west of a line from Merriman to
Imperial.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.